MAUDE Adverse Event Report: COOK INC FUSION TITAN DILATION BALLOON; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC FUSION TITAN DILATION BALLOON; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Hole In Material (1293)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Customer reported that a patient was undergoing an endoscopic retrograde cholangio pancreatography (ercp) using a fusion titan dilation balloon.The balloon failed to inflate during the procedure.The device was exchanged with a new fusion titan dilation balloon to complete the procedure.The customer then attempted to inflate the initial balloon after the procedure and external to the scope and procedure; a hole was discovered in the balloon.The source of the hole is not known.There are no reported adverse patient consequences related to this event.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use(ifu), manufacturing instructions, quality control, and specifications was completed during this investigation.The complaint device was not returned therefore, device failure analysis and physical examination of the device used in this case could not be performed.The device history record was reviewed and the non-conformances were identified, which were related to the failure mode.Appropriate personnel were notified regarding this investigation result.A thorough review of complaint history search revealed that this is the only recorded complaint associated with this lot number.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements, and that the device meets the needs of the user.Each device is shipped with instructions for use (ifu) listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.There is no evidence to suggest the product was not manufactured to current specifications.There is no evidence to suggest all items in the lot or similar devices in the field are nonconforming.There is no evidence the product was damaged upon opening.There is no information regarding any human anatomical characteristics that may have contributed to the device failure.There is no information regarding the handling of the device prior to device failure.There is no information regarding the actual atmospheric pressure the balloon was inflated to prior to that may have contributed to the device failure.Without visual, dimensional, and/or functional testing of the product, we are unable to determine if this is a manufacturing issue.Based upon the information provided and the characteristics displayed, a definitive root cause could not be determined.The root cause of this complaint is inconclusive.Per a quality engineering risk assessment no further risk reduction activities will be pursued at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
FUSION TITAN DILATION BALLOON
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6767051
Report Number1820334-2017-02236
Device Sequence Number11278972
Product Code FGE
UDI-Device Identifier00827002492196
UDI-Public(01)00827002492196(17)190316(10)7753785
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberFS-BDB-4X4
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2017
Supplement Date Received by Manufacturer10/16/2017
Initial Report FDA Received Date08/04/2017
Supplement Report FDA Received Date10/31/2017
Patient Sequence Number1